Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Asthmatic, prescribed omnacortil for 10 days. Now having severe dry cough. Is it the side effect of omnacortil ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
I have asthma problem , I have been prescribed omnacortil 20 mg twice a day for 5 days and then 20 mg once a day for 5 days followed by 10 mg once a day for 5 days and finally 5 mg once a day for 5 days. I have a very severe dry cough which does not allow me to get proper sleep the entire night or day. Is this caused by omnacortil as a side effect
Posted Tue, 22 May 2012 in Asthma and Allergy
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello and thanks for query
Severe dry cough is very common problem in asthmatics and many times you have to give steroids like omnacortil to make it alright.
This dry coughing is because of asthma and not because of omnacortil
Treating by tapering the dose of omnacrtil over next few days is the right and most proper treatment and you must continue it
I hope to have answered your query however you can revert to me for any follow up.
Thanks and good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor